Alert archive / Texas / Areal Flood Advisories in 2021

Areal Flood Advisory 6, NWS Austin/San Antonio, TX

April 29, 2021Bandera County, Kendall County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this areal flood advisory at Apr 29, 2021, 2:18 AM CDT for Bandera County, Kendall County, Kerr County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 2:18 AM CDT (07:18 UTC)
Expired
Apr 29, 2021, 5:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Bandera County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 106 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1737 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Apr 29, 2:18 AM CDT, 0 minutes earlier.

Area forecast discussion, Apr 29, 2:18 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
218 AM CDT Thu Apr 29 2021

.SHORT TERM (Today through Friday)...
We will keep the discussion abbreviated this morning due to ongoing
severe storms. A line of strong to severe storms will continue east
through portions of the I-35 corridor through 4AM. A Tornado Watch
remains in effect for this region and there could be another hour or
two window where brief QLCS spin-ups occur. Thereafter, some
weakening of the storms are possible through the eastern 1/3rd of the
CWA where convective inhibition is greater. Coverage of showers and
storms should diminish late morning with the cold front pushing into
southern and eastern areas, but still lingering rain chances through
the afternoon, tonight, and Friday with the upper level low hanging
out to the west.

&&

.LONG TERM (Friday Night through Wednesday)...
The front is forecast to lift back north into the area Friday night
and Saturday at the same time the upper level low begins to slowly
track closer to the region and large scale forcing increases. We
expect showers and thunderstorms to increase in coverage Friday night
into Saturday from south to north. Some pockets of locally heavy
rainfall could occur, but there are model difference on exactly where
this takes place. This will need to be watched closely if any pockets
set up over areas that have received heavy rainfall with the current
round of storms. Can't completely rule out a few strong to isolated
severe storms as well. The center of the upper level low is forecast
to move across the CWA Saturday night with precipitation chances
coming to an end west to east Sunday morning and warmer conditions
developing. Dry and hot conditions are forecast Monday. The tail end
of another upper level trough could provide a chances for showers and
storms across northern and eastern areas of the CWA on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  66  74  64  74 /  70  40  50  60  70
Austin Bergstrom Intl Airport  77  65  75  63  75 /  70  40  50  60  70
New Braunfels Muni Airport     81  67  78  65  77 /  50  30  50  60  70
Burnet Muni Airport            73  62  71  61  73 /  70  30  40  60  60
Del Rio Intl Airport           78  64  78  63  77 /  10  20  50  60  60
Georgetown Muni Airport        76  64  73  63  74 /  70  40  50  60  60
Hondo Muni Airport             80  64  79  63  77 /  30  20  40  60  70
San Marcos Muni Airport        79  65  76  63  75 /  60  30  50  60  70
La Grange - Fayette Regional   82  69  78  67  78 /  60  50  60  50  70
San Antonio Intl Airport       78  67  76  66  75 /  50  20  50  60  70
Stinson Muni Airport           81  67  79  66  77 /  40  20  50  60  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Short-Term/Aviation...Runyen
Long-Term...Runyen
Hazardous weather outlook, Apr 28, 3:15 AM CDT, 23 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
315 AM CDT Wed Apr 28 2021

TXZ171>173-183>194-202>209-217>225-228-290900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
315 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Numerous showers and thunderstorms are expected to develop late
this afternoon through the evening hours from the Rio Grande into
the Hill Country. Some of these storms could become severe,
producing large hail and damaging wind gusts. There is the
potential some severe storms near and west of a Kerrville to
Castroville to Carrizo Springs line could produce very large hail,
2 inches or greater in diameter, and isolated tornadoes.

In addition, locally heavy rainfall will be possible across the
Hill Country and southern Edwards Plateau. 1-3 inches of rain is
forecast across this area, with a potential for isolated bands up
to 5 inches. Localized flooding could occur if these high bands
develop.

The showers and storms will move east through the I-35 corridor
late evening and overnight. Some storms could be strong to severe
into the I-35 corridor, with small hail and damaging winds gusts
the primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Spotters are encouraged
to submit severe weather reports and rainfall amounts to the
National Weather Service.

In the hours before

Local storm report, Apr 29, 12:11 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     HAIL             3 N MEDINA              29.84N 99.25W
04/29/2021  E0.75 INCH       BANDERA            TX   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL FALLING FOR THE LAST
            10 MINUTES.

&&

MB
Local storm report, Apr 29, 12:25 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     HAIL             UTOPIA                  29.62N 99.53W
04/29/2021  E2.50 INCH       UVALDE             TX   BROADCAST MEDIA

            JUST UNDER TENNIS BALL SIZE HAIL NEAR THE
            TOWN OF UTOPIA.

&&

MB
Special weather statement, Apr 29, 12:30 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1230 AM CDT Thu Apr 29 2021

TXZ186-188-189-290615-
Gillespie TX-Kerr TX-Kendall TX-
1230 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR...SOUTHEASTERN
GILLESPIE AND NORTHWESTERN KENDALL COUNTIES UNTIL 115 AM CDT...

At 1230 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cypress Creek, or near Kerrville, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kerrville, Fredericksburg, Comfort, Cypress Creek, Blumenthal,
Luckenbach, Center Point, Cain City, Old Tunnel State Park,
Grapetown, Rocky Hill and Bankersmith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

LAT...LON 2992 9901 3007 9917 3038 9882 3007 9855
TIME...MOT...LOC 0530Z 230DEG 30KT 3006 9903

PLATT
Special weather statement, Apr 29, 12:48 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1248 AM CDT Thu Apr 29 2021

TXZ217-218-228-290630-
Maverick TX-Dimmit TX-Zavala TX-
1248 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...
NORTHWESTERN DIMMIT AND SOUTHWESTERN ZAVALA COUNTIES UNTIL 130 AM
CDT...

At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of El Indio, moving northeast at 40 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Carrizo Springs, Winter Haven, Cometa, Carrizo Hill, Chula
Vista-River Spur and Farias Lake.

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

LAT...LON 2828 10029 2831 10028 2835 10031 2836 10032
      2840 10035 2842 10034 2845 10034 2876 9995
      2854 9968 2825 10027
TIME...MOT...LOC 0547Z 234DEG 36KT 2837 10028

KCW
Special weather statement, Apr 29, 1:28 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
128 AM CDT Thu Apr 29 2021

TXZ186-187-189-290715-
Kerr TX-Bandera TX-Kendall TX-
128 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR AND WESTERN KENDALL COUNTIES UNTIL 215 AM CDT...

At 128 AM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Verde, or 9 miles north of Bandera, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Boerne, Comfort, Bandera, Walnut Grove, Camp Verde, Old Tunnel State
Park, Bankersmith, Cypress Creek, Welfare, Nelson City, Center Point,
Waring, Sisterdale and Crown.

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

LAT...LON 2970 9906 2989 9918 3014 9882 2986 9866
TIME...MOT...LOC 0628Z 243DEG 37KT 2986 9905

PLATT
Special weather statement, Apr 29, 2:09 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
209 AM CDT Thu Apr 29 2021

TXZ205-207-220-221-290800-
Guadalupe TX-Atascosa TX-Bexar TX-Wilson TX-
209 AM CDT Thu Apr 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...WILSON AND CENTRAL BEXAR COUNTIES UNTIL 300
AM CDT...

At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from San Antonio to near Stinson Municipal Airport
to 6 miles southeast of Somerset. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Live Oak,
Selma, Floresville, Stockdale, Stinson Municipal Airport, San Antonio
Int Airport, Randolph AFB, Leon Valley, Kirby, Alamo Heights,
Windcrest, Terrell Hills, McQueeney, Olmos Park and St. Hedwig.

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

LAT...LON 2954 9862 2964 9792 2941 9781 2935 9786
      2934 9784 2910 9795 2907 9876
TIME...MOT...LOC 0708Z 263DEG 39KT 2948 9853 2935 9851 2914 9861

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:00 PM CDTTornado WarningEWXMedina, Uvalde30 min
Apr 28, 7:10 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde65 min
Apr 28, 7:22 PM CDTSpecial Weather StatementEWXMaverick38 min
Apr 28, 7:26 PM CDTTornado Warning Tornado observedEWXBandera, Bexar, Medina34 min
Apr 28, 7:29 PM CDTSevere Thunderstorm WarningEWXKinney, Real, Uvalde61 min
Apr 28, 7:55 PM CDTSpecial Weather StatementEWXUvalde50 min
Apr 28, 7:55 PM CDTTornado WarningEWXAtascosa, Bexar, Medina50 min
Apr 28, 7:59 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bandera, Bexar, Comal, Kendall, Medina and 1 more61 min
Apr 28, 8:07 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala53 min
Apr 28, 8:12 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde51 min
Apr 28, 8:45 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde20 min
Apr 28, 8:46 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Medina3 hr
Apr 28, 8:49 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala56 min
Apr 28, 8:55 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Wilson65 min
Apr 28, 9:17 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde23 min
Apr 28, 9:18 PM CDTFlash Flood WarningEWXBexar3 hr
Apr 28, 9:27 PM CDTSpecial Weather StatementEWXBexar48 min
Apr 28, 9:30 PM CDTTornado WarningEWXBexar, Comal, Guadalupe30 min
Apr 28, 9:37 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina42 min
Apr 28, 9:53 PM CDTSevere Thunderstorm WarningEWXComal, Guadalupe, Hays40 min
Apr 28, 9:57 PM CDTTornado WarningEWXComal, Guadalupe, Hays20 min
Apr 28, 10:12 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Kinney, Real, Uvalde63 min
Apr 28, 10:21 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis22 min
Apr 28, 11:02 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde43 min
Apr 28, 11:08 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kendall, Kerr14 min
Apr 28, 11:16 PM CDTSpecial Weather StatementEWXKinney44 min
Apr 28, 11:20 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick55 min
Apr 28, 11:31 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick44 min
Apr 28, 11:36 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde54 min
Apr 28, 11:41 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kendall, Kerr49 min
Apr 28, 11:43 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala47 min
Apr 29, 12:01 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala44 min
Apr 29, 12:14 AM CDTSevere Thunderstorm WarningEWXUvalde, Zavala46 min
Apr 29, 12:27 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Medina, Uvalde63 min
Apr 29, 12:30 AM CDTSpecial Weather StatementEWXGillespie45 min
Apr 29, 12:36 AM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala54 min
Apr 29, 12:48 AM CDTSpecial Weather StatementEWXDimmit42 min
Apr 29, 12:59 AM CDTTornado WarningEWXFrio, Zavala14 min
Apr 29, 1:03 AM CDTTornado WarningEWXFrio, Medina, Uvalde27 min
Apr 29, 1:07 AM CDTSevere Thunderstorm WarningEWXMedina, Uvalde53 min
Apr 29, 1:22 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina53 min
Apr 29, 1:28 AM CDTSpecial Weather StatementEWXKendall47 min
Apr 29, 1:33 AM CDTTornado WarningEWXMedina17 min
Apr 29, 1:48 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina, Wilson21 min
Apr 29, 2:05 AM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bexar, Medina, Uvalde3 hr
Apr 29, 2:09 AM CDTSpecial Weather StatementEWXBexar, Guadalupe, Wilson51 min
Apr 29, 3:54 AM CDTSpecial Weather StatementEWXWilson36 min
Apr 29, 5:13 AM CDTSpecial Weather StatementEWXKendall32 min
Apr 29, 5:20 AM CDTSpecial Weather StatementEWXComal25 min
Apr 29, 2:22 PM CDTRiver Flood WarningEWXBexar6 hr

Nearby

Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.